Alert archive / Illinois / Wind Advisories in 2018

Wind Advisory 8, NWS Paducah, KY

October 27, 201813 counties in Illinois; 8 counties in Kentucky; 6 counties in Indiana

NWS Paducah, KY issued this wind advisory at Oct 27, 2018, 2:43 PM CDT for 13 counties in Illinois; 8 counties in Kentucky; 6 counties in Indiana. It took effect at Oct 28, 2018, 10:00 AM CDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Oct 27, 2018, 2:43 PM CDT (19:43 UTC)
In effect from
Oct 28, 2018, 10:00 AM CDT
Expired
Oct 28, 2018, 6:00 PM CDT
In force
8 hr
Issued by
NWS Paducah, KY
All 27 counties

Edwards County, IL, Franklin County, IL, Gallatin County, IL, Hamilton County, IL, Hardin County, IL, Jackson County, IL, Jefferson County, IL, Perry County, IL, Saline County, IL, Wabash County, IL, Wayne County, IL, White County, IL, Williamson County, IL, Gibson County, IN, Pike County, IN, Posey County, IN, Spencer County, IN, Vanderburgh County, IN, Warrick County, IN, Crittenden County, KY, Daviess County, KY, Henderson County, KY, Hopkins County, KY, McLean County, KY, Muhlenberg County, KY, Union County, KY, Webster County, KY

The radar

The Evansville,IN radar (KVWX), 47 km from the middle of the area, began a volume at 19:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 7.7 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2018-10-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2018-10-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
558 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

128 
WWUS73 KPAH 271943
NPWPAH

URGENT - WEATHER MESSAGE
National Weather Service Paducah KY
243 PM CDT Sat Oct 27 2018

ILZ075>078-080>087-091-INZ081-082-085>088-KYZ010-014>016-018>021-
281000-
/O.NEW.KPAH.WI.Y.0008.181028T1500Z-181028T2300Z/
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Hardin-Gibson-Pike-Posey-
Vanderburgh-Warrick-Spencer-Crittenden-Union KY-Webster-Hopkins-
Henderson-Daviess-McLean-Muhlenberg-
Including the cities of Mount Vernon, Fairfield, Albion, 
Mount Carmel, Pinckneyville, West Frankfort, McLeansboro, Carmi, 
Carbondale, Murphysboro, Herrin, Harrisburg, Shawneetown, 
Elizabethtown, Fort Branch, Petersburg, Poseyville, Evansville, 
Boonville, Rockport, Marion, Morganfield, Dixon, Madisonville, 
Henderson, Owensboro, Calhoun, and Greenville
243 PM CDT Sat Oct 27 2018

...WIND ADVISORY IN EFFECT FROM 10 AM TO 6 PM CDT SUNDAY...

The National Weather Service in Paducah has issued a Wind
Advisory, which is in effect from 10 AM to 6 PM CDT Sunday. 

* TIMING...From 10 am CDT to 6 PM CDT.

* WINDS...Expect wind gusts of 40 to 45 mph

* IMPACTS...Isolated power outages are possible due to tree limbs
  falling on power lines. Any loose objects left outdoors will
  likely be tossed around. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A wind advisory is issued when sustained winds are expected to
reach 30 mph or greater for longer than one hour...or wind gusts
are expected to reach 40 mph for any duration.

&&

$$
PS
2 follow-up statements
946 
WWUS73 KPAH 280856
NPWPAH

URGENT - WEATHER MESSAGE
National Weather Service Paducah KY
356 AM CDT Sun Oct 28 2018

ILZ075>078-080>087-091-INZ081-082-085>088-KYZ010-014>016-018>021-
282100-
/O.CON.KPAH.WI.Y.0008.181028T1500Z-181028T2300Z/
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Hardin-Gibson-Pike-Posey-
Vanderburgh-Warrick-Spencer-Crittenden-Union KY-Webster-Hopkins-
Henderson-Daviess-McLean-Muhlenberg-
Including the cities of Mount Vernon, Fairfield, Albion, 
Mount Carmel, Pinckneyville, West Frankfort, McLeansboro, Carmi, 
Carbondale, Murphysboro, Herrin, Harrisburg, Shawneetown, 
Elizabethtown, Fort Branch, Petersburg, Poseyville, Evansville, 
Boonville, Rockport, Marion, Morganfield, Dixon, Madisonville, 
Henderson, Owensboro, Calhoun, and Greenville
356 AM CDT Sun Oct 28 2018

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
6 PM CDT THIS EVENING...

* TIMING...The strongest winds are expected from late morning
  through the afternoon.

* WINDS...Expect wind gusts of 40 to 45 mph.

* IMPACTS...Isolated power outages are possible due to tree 
  limbs falling on power lines. Any loose objects left outdoors 
  will likely be tossed around. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A wind advisory is issued when sustained winds are expected to
reach 30 mph or greater for longer than one hour, or wind gusts 
are expected to reach 40 mph for any duration.

&&

$$

RJP
014 
WWUS73 KPAH 281626
NPWPAH

URGENT - WEATHER MESSAGE
National Weather Service Paducah KY
1126 AM CDT Sun Oct 28 2018


ILZ075>078-080>087-091-INZ081-082-085>088-KYZ010-014>016-018>021-
282300-
/O.CON.KPAH.WI.Y.0008.000000T0000Z-181028T2300Z/
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Hardin-Gibson-Pike-Posey-
Vanderburgh-Warrick-Spencer-Crittenden-Union KY-Webster-Hopkins-
Henderson-Daviess-McLean-Muhlenberg-
Including the cities of Mount Vernon, Fairfield, Albion, 
Mount Carmel, Pinckneyville, West Frankfort, McLeansboro, Carmi, 
Carbondale, Murphysboro, Herrin, Harrisburg, Shawneetown, 
Elizabethtown, Fort Branch, Petersburg, Poseyville, Evansville, 
Boonville, Rockport, Marion, Morganfield, Dixon, Madisonville, 
Henderson, Owensboro, Calhoun, and Greenville
1126 AM CDT Sun Oct 28 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING...

* TIMING...The strongest winds are expected from now through the
  middle of the afternoon.  

* WINDS...Expect highest wind gusts of 40 to 45 mph, with
  sustained winds near 30 mph further south in the advisory area.

* IMPACTS...Isolated power outages are possible due to tree 
  limbs falling on power lines. Any loose objects left outdoors 
  will likely be tossed around. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A wind advisory is issued when sustained winds are expected to
reach 30 mph or greater for longer than one hour, or wind gusts
are expected to reach 40 mph for any duration.

&&

$$

RJP/Smith

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this wind advisory went out at Oct 27, 2:41 PM CDT, 2 minutes earlier.

Area forecast discussion, Oct 27, 2:41 PM CDT, 2 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
241 PM CDT Sat Oct 27 2018

.SHORT TERM...(THIS EVENING THROUGH Tuesday NIGHT)
ISSUED AT 100 PM CDT SAT OCT 27 2018

Mid level clouds are in the process of dissipating or moving out
with cu filling in behind them mainly over the eastern half of
the CWA. Expect skies to be mainly clear tonight.

As one would expect, models are in general agreement through the
short term.

A clipper system will affect the area tomorrow. A few light
showers are possible in the northeast sections during the morning.
There is a pretty tight gradient just ahead and behind the cold
front which will push through the area between about Noon and 3PM.
Momentum transfer from Bufkit, plus 3kft winds at 65-70 kts or so
suggest some strong wind gusts tomorrow. A wind advisory will be
issued generally along and north of a line from Carbondale IL to
Greenville KY.

The clipper system moves out fast tomorrow evening with generally
clear skies through the rest of the period. We should reach upper
60s to mid 70s tomorrow with rapidly lowering RH values as the
front moves through. Lower to middle 60s for highs on Monday.

.LONG TERM...(Tuesday THROUGH Saturday)
ISSUED AT 100 PM CDT SAT OCT 27 2018

Confidence is high that the weather pattern will be active and
unsettled. Lower confidence in some of the specifics. Here is the
latest in what we see. First, Tuesday should be mainly dry and
breezy. We removed morning PoPs, with the front and best moisture
still well off to our west. We left in slight chance PoPs afternoon
per the NAM and EC solutions. Tuesday night we also slowed down the
arrival of best chances of rain/convection. The models dig mid level
energy from the four corners region ESE across the central and
southern Rockies Tuesday night through Wednesday. The 00z ECMWF was
much faster with its progression, the 00z/12z GFS runs slower. The
12z CMC lined up with the GFS, and then the 12z ECMWF slowed down,
and in fact is even stronger and farther south.

We put most weight in the GFS, second the CMC and lastly the ECMWF.
This should result in a slower frontal progression into the CWFA
Wednesday, as a surface wave or waves develop along the front in
response to the energetic mid level flow and main system to our
west. This will likely result widespread showers and isolated
thunderstorms as we work through Wednesday, with the axis of highest
probability shifting slightly south and east Wednesday night. Looks
like a potential washout for Halloween. Plenty of moisture with PW's
approaching +2SD's, along with adequate instability for some
thunder. We adjusted up QPF slightly. 2 to 3+ inches of rain appears
probable. Adjustments will likely be made as we fine tune the
forecast over the next 2-3 days.

For Thursday through the end of the week, we sided even more with
the GFS, CMC and their ensemble mean solutions as the 12z ECMWF
deviated considerably from the consensus. As a main low takes over
along the front and heads northeast Thursday, PoPs should diminish
from west to east with the front to our east. Meanwhile a broad trof
will take shape over the nation's mid section, and continue our
unsettled weather into Friday night. Given lowering confidence in
the models temporal depictions of rain chances Thursday night
through Friday night, we elected to just go with low or slight
chances for showers without all of the blend detail, to account for
uncertainty.

Tuesday could be a breezy day ahead of the front. We went slightly
above guidance for temps and continue that trend through Wednesday
until the front can get through the area. After that we used a blend
consensus. We will be back to below normal temps in the unsettled
regime.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z Sunday AFTERNOON)
ISSUED AT 1216 PM CDT SAT OCT 27 2018

Most of the mid level clouds are dissipating or exiting the area.
Cumulus will fill in rather thick over the eastern half of the
area with the biggest impact at KEVV and KOWB. Generally clear
overnight. Tomorrow morning expect some LLWS and eventually these
winds will reach the surface as strong gusts towards the end of
the period.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...None.
MO...None.
IN...None.
KY...None.
&&

SHORT TERM...PS
LONG TERM...CN
AVIATION...PS
Hazardous weather outlook, Oct 27, 3:12 AM CDT, 11 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
312 AM CDT Sat Oct 27 2018

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-281000-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
312 AM CDT Sat Oct 27 2018

This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Heavy rainfall is possible Tuesday night through Wednesday night.
Isolated thunderstorms are possible as well.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

RJP/KH

Nearby

Wind Advisories in Illinois, 2018Wind Advisories in Kentucky, 2018Wind Advisories in Indiana, 2018Every wind advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.